Cramps but not necessarily followed with diarrhea - 1273344

Sun, 03/20/2016 - 13:21
jkcath
Posts:

Hello
My wife Tarceva dosage was lower from 100 to 75 to 50. She had a lot of diarrhea issues at 100 and 75. At 50 (after 2 months on 50 her CAT and blood work are good) she having stomach cramping that she did not have at higher dosage. The cramps maybe followed by diarrhea but not necessarily. Is it possible that the higher dosage took her to diarrhea and "bypassed" the cramping? The cramps are mostly in the mornning several hour after breakfast, she normally resist eating iagain until lunch because on higher dosage this caused diarrhea to kick in ofter. She is the Tarceva around 10 PM. Any thoughts on why the cramping?

Thanks

Forums
Revision log message
Created by FeedsNodeProcessor

JimC
Posts:

Hi jkcath,

Since it wasn't an issue at the higher dosages, it would be unusual for this new symptom to come up only at the lower dose (and presumably, after several months of Tarceva treatment). I think it's something not only worth reporting to your wife's oncologist, but perhaps worthy of a consult with a GI specialist.

An alternative would be to reduce the dosage to 25 mg and see if the problem abates. Some patients seem to be particularly sensitive to Tarceva, doing well at this minimum dosage.

I hope you can find a solution to the problem.

JimC
Forum moderator

jkcath
Posts:

JIm

My wife started on Tarceva June 16 with about 4 months at 100, 2 months at 75 2 at 50. The diarrhea issues have decreased greatly while on 50, We did notice that after about 35 days or so on 50 the started to get bad again. It is possible that there is a build up of the medicine in her body at causes the diarrhea to kick back in? With the cramping, if she can have a bowel movement the cramping clear fast but sometimes it seem she does not enough in her system to produce a movement.

Thanks for the earlier response.

jkcath

JimC
Posts:

Hi jkcath,

Tarceva has a half-life of 36 hours, so although at any given time your wife may have more than the equivalent of one dose in her system (since she takes it every 24 hours, and some of the previous dose remains in her bloodstream), it wouldn't tend to "build up" in her system. The effect it has on the cells in the digestive system may be cumulative though, leading to more significant diarrhea over time. With that in mind, you may want to discuss a short treatment break with her oncologist.

JimC
Forum moderator